Facebook Pixel
EmpowHER Guest
Q: 

First period after medical abortion

By Anonymous April 28, 2017 - 4:10pm
 
Rate This

Hi, I had a medical abortion roughly five weeks ago and I am now on my first period since.
I have been bleeding for 8 days straight (before the abortion my periods used to last no longer than 4 days) and the flow is extremely heavy. I am soaking through pads every couple of hours and to the extent where it is leaking and staining clothing. I won't feel any bleeding for an hour or so but then all of a sudden I stand up and I can feel so much blood coming out. My periods have never been particularly heavy which is why I am concerned. At the beginning of the week the blood was quite brown but now it is bright red with clots in it. Should I be concerned about this? Thanks x

Add a Comment1 Comments

Guide

Hi, Anon.

Thank you for reaching out to us.

If you had a medical abortion, (meaning it was induced by medication), you may have a heavier period than normal in the first cycle after terminating a pregnancy. Were you given information about aftercare and what to expect? Even so, it's best to contact your medical provider with any concerns.

Helena

April 29, 2017 - 4:28am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!